Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Maps between non-commutative spaces


Author: S. Paul Smith
Journal: Trans. Amer. Math. Soc. 356 (2004), 2927-2944
MSC (2000): Primary 14A22; Secondary 16S38
DOI: https://doi.org/10.1090/S0002-9947-03-03411-1
Published electronically: November 18, 2003
MathSciNet review: 2052602
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $J$ be a graded ideal in a not necessarily commutative graded $k$-algebra $A=A_0 \oplus A_1 \oplus \cdots$ in which $\dim_k A_i < \infty$ for all $i$. We show that the map $A \to A/J$ induces a closed immersion $i:\operatorname{Proj}_{nc} A/J \to \operatorname{Proj}_{nc}A$ between the non-commutative projective spaces with homogeneous coordinate rings $A$ and $A/J$. We also examine two other kinds of maps between non-commutative spaces. First, a homomorphism $\phi:A \to B$ between not necessarily commutative $\mathbb{N}$-graded rings induces an affine map $\operatorname{Proj}_{nc} B \supset U \to \operatorname{Proj}_{nc} A $from a non-empty open subspace $U \subset \operatorname{Proj}_{nc} B$. Second, if $A$ is a right noetherian connected graded algebra (not necessarily generated in degree one), and $A^{(n)}$ is a Veronese subalgebra of $A$, there is a map $\operatorname{Proj}_{nc} A \to \operatorname{Proj}_{nc} A^{(n)}$; we identify open subspaces on which this map is an isomorphism. Applying these general results when $A$ is (a quotient of) a weighted polynomial ring produces a non-commutative resolution of (a closed subscheme of) a weighted projective space.


References [Enhancements On Off] (What's this?)

  • 1. M. Artin and J.J. Zhang, Non-commutative Projective Schemes, Adv. Math., 109 (1994), 228-287. MR 96a:14004
  • 2. V. Baranovsky, V. Ginzburg, and A. Kuznetzov, Quiver varieties and a noncommutative $\mathbb{P}^2$, Compositio Math., 134 (2002) 283-318.
  • 3. A. del Rio, Graded rings and equivalences of categories, Comm. Alg., 19 (1991) 997-1012. MR 92d:16011
  • 4. M. Beltrametti and L. Robbiano, Introduction to the theory of weighted projective spaces, Expositiones Math., 4 (1986) 111-162. MR 88h:14052
  • 5. I. Dolgachev, Weighted projective varieties, in Group actions and vector fields, pp. 34-71, Lecture Notes in Math. 956, Springer-Verlag, 1982. MR 85g:14060
  • 6. P. Gabriel, Des Catégories Abéliennes, Bull. Soc. Math. Fr., 90 (1962) 323-448. MR 38:1144
  • 7. A. Kapustin, A. Kuznetzov, and D. Orlov, Noncommutative Instantons and Twistor Transform, Comm. Math. Phys., 221 (2001) 385-432 MR 2003f:58017
  • 8. A.L. Rosenberg, Non-commutative algebraic geometry and representations of quantized algebras, Math. and Its Appl., Vol. 330, Kluwer Academic Publishers, 1995. MR 97b:14004
  • 9. S.P. Smith, Subspaces of non-commutative spaces, Trans. Amer. Math. Soc., 354 (2002) 2131-2171. MR 2003f:14002
  • 10. S.P. Smith, Integral non-commutative spaces, J. Algebra, 246 (2001) 793-810. MR 2003d:16037
  • 11. D. Stephenson, Quantum planes of weight $(1,1,n)$, J. Algebra, 225 (2000) 70-92. Corrigendum, J. Algebra, 234 (2000) 277-278. MR 2001a:16044
  • 12. A.B. Verevkin, On a non-commutative analogue of the category of coherent sheaves on a projective scheme, Amer. Math. Soc. Transl. (2) 151 (1992) 41-53. MR 93j:14002
  • 13. M. Van den Bergh, Blowing up of a non-commutative smooth surface, Mem. Amer. Math. Soc., 154 (2001) no. 734. MR 2002k:16057

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 14A22, 16S38

Retrieve articles in all journals with MSC (2000): 14A22, 16S38


Additional Information

S. Paul Smith
Affiliation: Department of Mathematics, Box 354350, University of Washington, Seattle, Washington 98195
Email: smith@math.washington.edu

DOI: https://doi.org/10.1090/S0002-9947-03-03411-1
Received by editor(s): September 18, 2002
Received by editor(s) in revised form: April 29, 2003
Published electronically: November 18, 2003
Additional Notes: The author was supported by NSF grant DMS-0070560
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society